A 74-year-old man with a history of chronic obstructive pulmonary disease, prostate cancer (treated with surgery), and hypertension, which is being treated with an angiotensin-converting enzyme inhibitor and a β-blocker, presents to the emergency department with concerns of palpitations that had been present for several hours. He initially felt that the palpitations were the result of his albuterol inhaler, but the symptoms persisted for several hours and prompted him to come to the emergency department. On presentation, his respiratory status was stable and his blood pressure was 130/78 mm Hg. Heart sounds were regular, but he had a rapid heart rate. An ECG was obtained (A).
The patient underwent urgent cardioversion, after which a second ECG (B) was obtained.
What is the diagnosis?
To submit your diagnosis, go to http://circ.ahajournals.org/letters/submit/circulationaha;131/13/1224. The diagnosis will follow in next week's issue (April 7).
Please go to the journal’s Facebook page for more ECG Challenges: http://goo.gl/cm4K7. Challenges are posted on Tuesdays and Responses on Wednesdays.
- © 2015 American Heart Association, Inc.